Home > Baby Rashes Questions > Small Red Bumps On Leg Where Vaccine Was Administered

Small Red Bumps On Leg Where Vaccine Was Administered

My 4-month-old has small red bumps on his leg where the vaccine was administered. Is this a reaction to the vaccine or something else entirely? Is this something I should call his doctor about?

Baby Help Line:

Vaccination Side Effects In Babies

The small bumps are quite likely to be a side effect of your baby’s vaccine. Some sort of rashes is a common effect and not a reason to call the Dr.

Most of the immunizations cause very few side effects. Doctors often recommend giving Tylenol after the immunizations if your baby seems fussier than usual following the shots. You should expect to see very little fever from any of the immunizations, but occasionally your child may experience some low grade fever following the DTaP or Hepatitis B vaccine.

The DtaP may cause symptoms 1-2 weeks after the injection. These symptoms consist of slight irritability for 1-2 days, fever in the range of 101-102, a slight rash, slightly red eyes, decreased activity or a slight cough. Some babies also develop a lump, area of redness or soreness at the spot where any of the injections are given.

Some of the more unusual side effects are seizures (jerking or staring) caused by the fever and temporary pain and stiffness in the joints.

You may want to apply a warm, wet compress several times a day to the areas of the injections for a day or so following the injections.

You should call your baby’s pediatrician if your baby has any of the following side effects after the vaccination:

  • Your baby has EXTREME irritability
  • Your baby is fretful or irritable for more than 48 hours
  • The fever persists for more than 48 hours
  • Your baby’s fever is higher than 103F (39 C)
  • Your baby has seizures or something that appears to be an allergic reaction to the vaccine.

In addition to rashes, lumps are also a common side effect of some vaccines. You can read here about babies that got a knot in their leg after the 4 months vaccination.

One side effect of the DtaP, as well as the MMR that was earlier feared, was autism. This connection, however, turned out to be false and based on fake data. You can read more about the vaccine autism scam here.

I hope this helps,

Paula

Find comments below.

Comments for “Small Red Bumps On Leg Where Vaccine Was Administered”

Oct 04, 2012

Re: Small Red Bumps after vaccine

by: Anonymous


My 4 month old son also has small red dots on his legs after receiving vaccinations. From what I have read, it’s from the MMR vaccine. Your child can also have these red dots on their legs after they have received the varicella (chicken pox) vaccine.


Nov 23, 2012

Normal to get rash after shots

by: Ann


My daughter got her 1 year shots about a week ago and today I changed her and she has little red bumps kind of like a rash bumps on her legs and arms. My doctor told me she would get a rash and maybe a fever about 10 days after the shot, so I guess it is all normal and nothing to worry about. :-)


Jul 16, 2013

Rash on Legs After 2 and 4 month shots

by: Anonymous


My daughter has developed a rash on both legs after her 2 mos and 4 mos immunizations.


We have changed to a new commenting system. Add your comments below or return to Baby Rashes Q&A.